MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8830415001
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was pliable and wrinkled.It was also stated that there was a bending to form a corner and preventing flow issue.The catheter was not repaired, there was no leak, and tego was not utilized.There were no patient symptoms or complications associated with this event, there was no medical or surgical intervention needed to prevent a permanent impairment of a function, and the event led to or extended the patient hospitalization.A new catheter was used for the intervention/surgery to prevent damage to the patient.It was also stated that there was a constant trauma in the new puncture and in addition to exposing the patient to the risks inherent in multiple catheter punctures.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use and post implant, the catheter was pliable and wrinkled.It was also stated that the catheter was not fully implanted causing the bending at the catheter shaft and the preventing flow issue.The catheter was not repaired, there was no leak and tego was not utilized.There was no patient symptoms or complications associated with this event, there was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event lead to or extend the patient hospitalization.A new catheter was used to resolved the issue and as the intervention/surgery to prevent damage to the patient.It was also stated that there was a constant trauma in the new puncture and in addition to exposing the patient to the risks inherent in multiple catheter punctures.It was also mentioned that there was no cleaning agent used on the device, there was an unspecified amount of blood loss, blood transfusion was not required, the device was not successfully used, nothing unusual was observed on the device prior to use, flushing was performed with positive result and there was no difficulty in rinsing the catheter's tube with syringe.There was no other products being used with the device, there was no other defects/damages found in the product where the problem was observed, the reverse flow was successfully performed, heparin was used as the anticoagulant, there was no damage to the devic e's external packaging and box.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11176535
Report Number3009211636-2021-00013
Device Sequence Number2841182
Product Code FOZ
UDI-Device Identifier10884521005150
UDI-Public10884521005150
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2022
Device Model Number8830415001
Device Catalogue Number8830415001
Device Lot Number1719300117
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1